Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Nov 11, 2016, 2:50 AM CST for 24 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at Nov 12, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2016, 2:50 AM CST (08:50 UTC)
- In effect from
- Nov 12, 2016, 12:00 AM CST
- Expired
- Nov 12, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 27 counties
Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Adair County, MO, Andrew County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS73 KEAX 110850 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 AM CST FRI NOV 11 2016 KSZ025-102-103-MOZ003>008-012>017-020>025-028>033-112230- /O.NEW.KEAX.FZ.W.0008.161112T0600Z-161112T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY... PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY... GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA... MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON... PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY 250 AM CST FRI NOV 11 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * TEMPERATURE...LOW TEMPERATURES WILL RANGE BETWEEN 28 AND 32 DEGREES EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
404 WWUS73 KEAX 112016 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 216 PM CST FRI NOV 11 2016 ...FIRST WIDESPREAD FREEZE OF THE YEAR STILL EXPECTED FRIDAY NIGHT... KSZ025-102-103-MOZ003>008-012>017-020>025-028>033-120900- /O.CON.KEAX.FZ.W.0008.161112T0600Z-161112T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY... PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY... GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA... MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON... PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY 216 PM CST FRI NOV 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * TEMPERATURE...LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 32 DEGREES EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
162 WWUS73 KEAX 120816 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 216 AM CST SAT NOV 12 2016 KSZ025-102-103-MOZ003>008-012>017-020>025-028>033-121500- /O.CON.KEAX.FZ.W.0008.000000T0000Z-161112T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY... PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY... GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA... MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON... PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY 216 AM CST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 32 DEGREES EARLY THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Nov 10, 10:46 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 10, 10:46 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1046 PM CST Thu Nov 10 2016 .Discussion... Issued at 201 PM CST THU NOV 10 2016 The local area will continue to be influenced by an expanding upper ridge now centered across the northern Rockies as depicted on water vapor imagery. This will remain the dominant feature throughout the coming week, though two other features are also noted. The first is a deepening upper-level trough now entering the Northern Plains. This wave will continue to push southeast over the Great Lakes and the far western extent of the trough will push overhead the local area Friday night, along the eastern periphery of the upstream ridge. An associated surface cold front will surge ahead of this deepening wave tonight and will initiate a temporary cooling trend as we head into the weekend. In the near-term, Thursday afternoon highs will peak in the upper 60s as gusty southwesterly winds bring a locally dry air mass around ten degrees above normal. Frost should not be a factor overnight as temperatures only drop into the low to mid 40s as winds increase behind the passing frontal boundary. Once the cold air mass is in place Friday morning, afternoon highs will take a sharp turn compared to Thursday, generally lingering in the mid to upper 50s. The main impact for this period will be in the form of increasingly likely freezing temperatures for areas north of the Missouri River Friday night, perhaps including the northern half of the Kansas City metro. Aside from a few areas reaching the freezing mark Saturday night as well, this may mark the only reasonable chance of widespread freezing temperatures throughout the coming week. Below-normal temperatures during the afternoon Saturday will transition to seasonal values by Sunday through Monday before a warming trend establishes once again and lingers through much of next week. Models still indicate the potential for a strong storm system entering the Central Plains by Thursday night into Friday. Will need to assess the local impacts throughout the coming days as much variability remains in consecutive model runs. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1046 PM CST THU NOV 10 2016 VFR conditions will prevail through the next 24 hours even as a cold front settles south through the region. Issues to watch will be low level wind shear early to mid-Friday morning behind the advancing front, though winds as the surface will generally be around 10 knots or less from the north. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Cutter
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.